$0.00

Connect with us! (434) 534-6050

Zero Zitz! Health Alert

Parker & Waichman is evaluating Accutane cases where any of the following injuries have occured:

Suicidal Behavior
Birth Defects
Ulcerative Colitis
Crohn's Disease
Inflammatory Bowel Disorder
Rectal Bleeding
Abdominal Pain
Central Nervous System Injuries
Bone and Muscle Loss
Cardiovascular Injuries
Liver and Kidney Damage
Pancreatitis
Immune System Disorder
Lupus
Hearing and Vision Damage
Thyroid Disorders

In 1998, the Food and Drug Administration advised doctors who prescribe Accutane to watch their patients for signs of depression. Afterward, the Hoffman-LaRoche, the maker of Accutane, notified doctors that the drug "may cause depression, psychosis, and, rarely, suicidal ideation, suicide attempts and suicide." 

However, the knowledge of the potential danger associated with Accutane did not become widely known until a Congressman's son committed suicide. Rep. Bart Stupak says his 17-year-old son's suicide earlier this year may be linked to the popular acne medicine. Bart Stupak Jr., known as "B.J.," shot himself in the head with his father's gun in the early hours of May 14. Stupak was popular in school, a football player, and killed himself after a prom-night party. In assessing how many potential suicide cases could be linked to Accutane, Rep. Stupak stated, "We are up over 100 reports, that's just what is coming in to us, so I believe there are probably over a thousand cases," Stupak said. "The average time is 88 days from when you start taking it, and the effect is very sudden.... You are doing strange things at 3 a.m. and you are dead at 7 a.m." 

The FDA has received reports of 66 suicides and 1,373 cases of psychiatric problems among Accutane users as of early December, 2000 according to a report in USA Today. Accutane's package warning first stated potential relationship between Accutane and depression in 1986. Although French officials required that Hoff-LaRoche add the risk of suicide to the package insert of the European version of Accutane in March 1997, the FDA did not require such a change in the USA until 1999. 

In early 2001, the FDA announced that new warning labels and consent forms would be required for Accutane. The new consent forms will urge patients to watch for signs of depression, such as feelings of sadness, irritability, unusual tiredness or appetite loss. 

Return to Zero Zitz!®